Alert archive / Minnesota / Areal Flood Warnings in 2016

Areal Flood Warning 9, NWS Twin Cities, MN

September 22, 20166 counties in Minnesota

NWS Twin Cities, MN issued this areal flood warning at Sep 22, 2016, 4:57 AM CDT for 6 counties in Minnesota. It was in force for 24 hr. 22 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 22, 2016, 4:57 AM CDT (09:57 UTC)
Expired
Sep 23, 2016, 5:00 AM CDT
In force
24 hr
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Flood severity
None

Counties Blue Earth County, MN, Goodhue County, MN, Le Sueur County, MN, Rice County, MN, Steele County, MN, Waseca County, MN

The radar

The Minneapolis radar (KMPX), 78 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 22, 6:00 AM CDTHEAVY RAIN 5.16Kenyon, MNCOCORAHS STATION KENYON /MN-GH-2/.
Sep 22, 6:20 AM CDTHEAVY RAIN 3.461 Nnw Zumbrota, MNCOCORAHS STATION ZUMBROTA /MN-GH-17/.
Sep 22, 6:20 AM CDTHEAVY RAIN 13.91Waseca, MN48 HOUR TOTAL AT KACQ AWOS.
Sep 22, 6:30 AM CDTHEAVY RAIN 4.151 Ne Owatonna, MNCOCORAHS STATION OWATONNA /MN-SE-2/.
Sep 22, 7:00 AM CDTHEAVY RAIN 3.164 E Nerstrand, MNCOCORAHS STATION NERSTRAND 4E /MN-GH-4/.
Sep 22, 7:00 AM CDTHEAVY RAIN 3.7Zumbrota, MNCO-OP OBSERVER STATION ZUMBROTA /ZBRM5/.
Sep 22, 7:00 AM CDTHEAVY RAIN 4.023 N Mapleton, MNCOCORAHS STATION MAPLETON 4N /MN-BU-2/.
Sep 22, 7:00 AM CDTHEAVY RAIN 5.251 Wnw Eagle Lake, MNCO-OP OBSERVER STATION MANKATO 4E /MTOM5/.
Sep 22, 7:00 AM CDTHEAVY RAIN 6.551 Nne Waseca, MNCOCORAHS STATION WASECA 1NNE /MN-WC-5/.
Sep 22, 7:01 AM CDTFLASH FLOOD1 Ssw Waseca, MNWASECA COMMUNITY ARENA REPORTS 6-8 INCHES OF STANDING WATER ON TOP OF ICE RINK.
Sep 22, 7:45 AM CDTHEAVY RAIN 3.454 Ne Good Thunder, MNMESONET STATION BEAUFORD (BIG COBB R) /BFRM5/.
Sep 22, 8:00 AM CDTHEAVY RAIN 7.641 Wsw Waseca, MNCO-OP OBSERVER STATION WASECA (AG EXP FRM) /WASM5/.
Sep 22, 8:32 AM CDTHEAVY RAIN 3.98Faribault, MNMESONET STATION FARIBAULT /D6201/.
Sep 22, 8:45 AM CDTHEAVY RAIN 3.134 Sse Skyline, MNMESONET STATION RAPIDAN (LE SUEUR R) /RPLM5/.
Sep 22, 8:52 AM CDTHEAVY RAIN 4Faribault, MNMESONET STATION FARIBAULT /D6201/.
Sep 22, 9:00 AM CDTHEAVY RAIN 3.96Owatonna, MNMESONET STATION OWATONNA (STRAIGHT R) /OWTM5/.
Sep 22, 9:00 AM CDTHEAVY RAIN 7.641 Sw Waseca, MN.
Sep 22, 11:45 AM CDTHEAVY RAIN 3.254 Sse Skyline, MNMESONET STATION RAPIDAN (LE SUEUR R) /RPLM5/.
Sep 22, 11:45 AM CDTHEAVY RAIN 3.714 Ne Good Thunder, MNMESONET STATION BEAUFORD (BIG COBB R) /BFRM5/.
Sep 22, 12:00 PM CDTHEAVY RAIN 4.01Owatonna, MNMESONET STATION OWATONNA (STRAIGHT R) /OWTM5/.
Sep 22, 12:17 PM CDTHEAVY RAIN 4Faribault, MNMESONET STATION FARIBAULT /D6201/.
Sep 22, 6:00 PM CDTHEAVY RAIN 4.774 W Owatonna, MN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 10.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2016-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 144 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2016-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 428 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
144 J/kg
Mixed-layer CIN
-361 J/kg
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
428 m²/s²
0-3 km storm-relative helicity
596 m²/s²
Significant tornado parameter
0.0
Supercell composite
11.6

Open this sounding in Storm Lab

The text

As transmitted.

353 
WGUS43 KMPX 220957
FLWMPX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
457 AM CDT THU SEP 22 2016

MNC013-049-079-131-147-161-222200-
/O.NEW.KMPX.FA.W.0009.160922T0957Z-160922T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEELE MN-BLUE EARTH MN-RICE MN-GOODHUE MN-WASECA MN-LE SUEUR MN-
457 AM CDT THU SEP 22 2016

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* FLOOD WARNING FOR...
  STEELE COUNTY IN SOUTH CENTRAL MINNESOTA...
  EASTERN BLUE EARTH COUNTY IN SOUTH CENTRAL MINNESOTA...
  SOUTHERN RICE COUNTY IN SOUTH CENTRAL MINNESOTA...
  SOUTHWESTERN GOODHUE COUNTY IN SOUTHEASTERN MINNESOTA...
  WASECA COUNTY IN SOUTH CENTRAL MINNESOTA...
  SOUTHEASTERN LE SUEUR COUNTY IN SOUTH CENTRAL MINNESOTA...

* UNTIL 500 PM CDT THURSDAY

* AT 453 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING
  ACROSS MUCH OF SOUTH CENTRAL MINNESOTA DUE TO RAINFALL
  AMOUNTS BETWEEN 4 AND 9 INCHES OF RAIN.

* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
  OWATONNA...FARIBAULT...WASECA...PINE ISLAND...ZUMBROTA...
  EAGLE LAKE...JANESVILLE...WATERVILLE...KENYON...
  MAPLETON AND MEDFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4412 9409 4425 9369 4438 9310 4435 9255
      4420 9256 4419 9305 4393 9305 4393 9409

$$
3 follow-up statements
319 
WGUS83 KMPX 221537
FLSMPX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1037 AM CDT THU SEP 22 2016

MNC013-049-079-131-147-161-222200-
/O.CON.KMPX.FA.W.0009.000000T0000Z-160922T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEELE MN-BLUE EARTH MN-RICE MN-GOODHUE MN-WASECA MN-LE SUEUR MN-
1037 AM CDT THU SEP 22 2016

...A FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT THURSDAY FOR
STEELE...EASTERN BLUE EARTH...SOUTHERN RICE...SOUTHWESTERN GOODHUE...
WASECA AND SOUTHEASTERN LE SUEUR COUNTIES...

AT 1036 AM CDT...NUMEROUS STATE AND COUNTY ROADS REMAIN CLOSED
THROUGHOUT THE WARNED AREA DUE TO FLOODING...WITH A FEW WASHOUTS
ALSO REPORTED. AREA STREAMS AND RIVERS WILL CONTINUE TO RISE
THIS MORNING THROUGH EARLY THIS AFTERNOON BEFORE CRESTING. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MANKATO...OWATONNA...FARIBAULT...WASECA...PINE ISLAND...ZUMBROTA...
EAGLE LAKE...JANESVILLE...WATERVILLE...KENYON...MAPLETON AND MEDFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4412 9409 4425 9369 4438 9310 4435 9255
      4420 9256 4419 9305 4393 9305 4393 9409

$$
091 
WGUS43 KMPX 222141
FLWMPX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
441 PM CDT THU SEP 22 2016

MNC013-049-079-131-147-161-231000-
/O.EXT.KMPX.FA.W.0009.000000T0000Z-160923T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEELE MN-BLUE EARTH MN-RICE MN-GOODHUE MN-WASECA MN-LE SUEUR MN-
441 PM CDT THU SEP 22 2016

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS EXTENDED THE

* FLOOD WARNING FOR...
  STEELE COUNTY IN SOUTH CENTRAL MINNESOTA...
  EASTERN BLUE EARTH COUNTY IN SOUTH CENTRAL MINNESOTA...
  SOUTHERN RICE COUNTY IN SOUTH CENTRAL MINNESOTA...
  SOUTHWESTERN GOODHUE COUNTY IN SOUTHEASTERN MINNESOTA...
  WASECA COUNTY IN SOUTH CENTRAL MINNESOTA...
  SOUTHEASTERN LE SUEUR COUNTY IN SOUTH CENTRAL MINNESOTA...

* UNTIL 500 AM CDT FRIDAY

* AT 440 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORT THAT
  NUMEROUS STATE AND COUNTY ROADS REMAIN CLOSED THROUGHOUT THE
  WARNED AREA DUE TO FLOODING. AREA STREAMS AND RIVERS ARE EXPECTED
  TO BEGIN CRESTING OVERNIGHT WITH IMPROVEMENT BY FRIDAY MORNING. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MANKATO...OWATONNA...FARIBAULT...WASECA...PINE ISLAND...ZUMBROTA...
  EAGLE LAKE...JANESVILLE...WATERVILLE...KENYON...
  MAPLETON AND MEDFORD.

LAT...LON 4412 9409 4425 9369 4438 9310 4435 9255
      4420 9256 4419 9305 4393 9305 4393 9409

$$

RAH
596 
WGUS83 KMPX 230953
FLSMPX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
453 AM CDT FRI SEP 23 2016

MNC013-049-079-131-147-161-231003-
/O.EXP.KMPX.FA.W.0009.000000T0000Z-160923T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEELE MN-BLUE EARTH MN-RICE MN-GOODHUE MN-WASECA MN-LE SUEUR MN-
453 AM CDT FRI SEP 23 2016

...THE FLOOD WARNING WILL EXPIRE AT 500 AM CDT FOR STEELE...EASTERN
BLUE EARTH...SOUTHERN RICE...SOUTHWESTERN GOODHUE...WASECA AND
SOUTHEASTERN LE SUEUR COUNTIES...

FLOOD WATERS HAVE RECEDED OR BEGINNING TO RECEDE...AND ARE NO LONGER
EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO
HEED ANY ROAD CLOSURES.

LAT...LON 4412 9409 4425 9369 4438 9310 4435 9255
      4420 9256 4419 9305 4393 9305 4393 9409

$$

JLT

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this areal flood warning went out at Sep 22, 4:40 AM CDT, 17 minutes earlier.

Area forecast discussion, Sep 22, 4:40 AM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
440 AM CDT THU SEP 22 2016

.SHORT TERM...(Today and tonight)
Issued at 357 AM CDT Thu Sep 22 2016

Early this morning, thunderstorms were continuing across south
central MN in the vicinity of the stalled surface front. However,
these have weakened significantly as apparent on the instantaneous
rainfall rate product.  These storms will continue festering this
morning but in terms of QPF, we do not expect significant
additional amounts from these cells this morning. The low level
jet will weaken throughout the morning and storms should be able
to sag southward, but will do so slowly.

The front will linger in far southern MN/northern IA through the
day and the main upper level shortwave will push off to the
east. With the front in the area through the day, still have
chances for showers and thunderstorms across far southern MN
through the day. With the widespread 3-6 inches and isolated
amounts of near 10 inches from last night, continued the Flash
Flood Watch for today as this area will continue to be very
sensitive to additional precipitation.

Tonight...continue to advertise chance pops across much of far
southern Minnesota as the front continues to linger in the area.
With the upper wave off to the east, PWATs lower than last night,
and instability not as impressive, not expecting widespread
activity tonight.

.LONG TERM...(Friday through Wednesday)
Issued at 357 AM CDT Thu Sep 22 2016

Friday through Sunday...The aforementioned surface front which is
forecast to slowly move through the area today will sag south
and settle over Nebraska/northern Iowa/northern Illinois from
Friday morning through Saturday morning. Meanwhile, aloft, a
sharp longwave ridge will punch northward from the lower-middle
Mississippi River valley regions into the Dakotas and MN/WI
Friday through Saturday. This combination of features will result
in lesser coverage of precipitation, mainly due to the lack of
upper level support. However, the close proximity of the surface
feature within a continued deeply moist airmass will produce
isolated to scattered showers and thunderstorms Friday and Friday
night. The ridge axis will not linger long over the region as a
large scale cutoff low over the central Rockies will start to
swing northeastward and aid in cyclogenesis of a surface low over
eastern Colorado and western Nebraska. As this upper low swings
north, it will shove the strengthening surface low through the
Dakotas Friday night. As the surface low moves north, so will the
previously stalled front as a warm front. Placing the WFO MPX
coverage area squarely in the warm sector of this developing
system will result in an increase in surface dewpoints and deep
moisture, making for a highly unstable airmass in advance of the
cold front of this developing low pressure system. Deep
southwesterly flow aloft will efficiently tap Baja moisture and
drag it well north into the central CONUS, again bringing PWATs
to unseasonably high levels. Thus, pockets of moderate to heavy
rain cannot be ruled out starting Saturday in western MN then
spreading into the rest of MN Saturday night and on into western
Wisconsin on Sunday. High confidence on the large scale features
allow for PoPs to be pushed into the categorical range.
The evolution of small jet streaks within this system will
likely determine any severe weather potential so with fairly high
model discrepancies this morning, it is difficult to pinpoint
areas of or timing of any severe weather.

Monday through Wednesday...The extended portion of the
forecast becomes highly difficult to determine for early next
week due to high variability not only between current runs of the
GFS and EC but also among several previous runs of each model.
Each model has gone through iterations of having surface high
pressure with ridging then flip-flopped to having strong and deep
low pressure systems over the region so confidence is pretty low
in the extended. That said, have maintained slight-to-low chance
range pops over much of the coverage area throughout the forecast
to account for such uncertainty. As for temperatures, the trend
of a gradual cooling has been maintained but temperatures will
still be generally close to normal for late September.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1047 PM CDT Wed Sep 21 2016

SCT SHRA/TSRA will continue for much of the night across
eastern/southern MN and western WI. MVFR ceilings will deteriorate
to IFR during the overnight hours and continue Thursday morning
before slowly improving back to MVFR for the afternoon/evening.
Visibilities will be highly variable due to the precipitation. SCT
SHRA/TSRA expected to become dominate again late Thursday
afternoon across southern MN with the activity spreading northward
Thursday night. Mainly ENE winds 6-12 knots through the period.

KMSP...SCT SHRA/TSRA will occur through the first 6 hours of the
TAF along with ceilings deteriorating to IFR. Ceilings will be
slow to improve during the day. SHRA/TSRA chances rise again
Thursday evening.

/OUTLOOK FOR KMSP/
Fri...MVFR/SHRA possible. Wind E 5-15kts.
Sat...VFR with MVFR/TSRA likely. Wind SE at 10g15kts.
Sun...VFR. Wind W-SW 10g20kts.

&&

.MPX Watches/Warnings/Advisories...
WI...Flash Flood Watch through this evening for WIZ024-026-028.

MN...Flash Flood Watch through this evening for MNZ067-069-070-
     074>078-082>085-091>093.

&&

SHORT TERM...SPD
LONG TERM...JPC
AVIATION...RAH
Hazardous weather outlook, Sep 21, 3:26 PM CDT, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
326 PM CDT WED SEP 21 2016

MNZ051>053-059>063-066>070-074>078-082>085-091>093-WIZ014>016-
023>028-222030-
SHERBURNE-ISANTI-CHISAGO-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE-
GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-
FREEBORN-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-
EAU CLAIRE-
326 PM CDT WED SEP 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAVY RAIN AND FLASH FLOODING CONTINUE TO BE THE MAIN CONCERN.
THERE IS POTENTIAL FOR OVER 6 INCHES OF RAIN TONIGHT. SIGNIFICANT
FLOODING IS A REAL POSSIBILITY...ESPECIALLY IN SOUTHERN MINNESOTA
AND WEST CENTRAL WISCONSIN. ALSO...A FEW STORMS COULD BE SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SEVERAL INCHES ADDITIONAL INCHES OF RAIN ARE POSSIBLE THROUGH THE
WEEKEND WHICH COULD PROLONG THE FLOODING RISK. THE SEVERE WEATHER
THREAT IS LOW.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

MNZ041>045-047>050-054>058-064-065-073-222030-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-
YELLOW MEDICINE-RENVILLE-REDWOOD-
326 PM CDT WED SEP 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND WEST
CENTRAL MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED TONIGHT. THE THREAT
FOR SEVERE WEATHER IS LOW IN YOUR AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SEVERAL INCHES ADDITIONAL INCHES OF RAIN ARE POSSIBLE THROUGH THE
WEEKEND WHICH COULD CAUSE FLOODING. THE SEVERE WEATHER THREAT IS
LOW.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

JRB

In the hours before

Local storm report, Sep 21, 11:24 PM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1124 PM CDT WED SEP 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1114 PM     TSTM WND GST     2 N ALBERT LEA          43.68N 93.37W
09/21/2016  M67 MPH          FREEBORN           MN   AWOS

            .

&&

NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEM
Local storm report, Sep 22, 12:25 AM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1225 AM CDT THU SEP 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1223 AM     HEAVY RAIN       2 W MAPLE GROVE         45.11N 93.49W
09/22/2016  M9.86 INCH       HENNEPIN           MN   PUBLIC

            RAINFALL TOTAL SINCE THIS MORNING.

&&

JPC
Local storm report, Sep 22, 12:34 AM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1234 AM CDT THU SEP 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1232 AM     FLASH FLOOD      1 S WASECA              44.06N 93.50W
09/22/2016                   WASECA             MN   LAW ENFORCEMENT

            HWY 13 CLOSED NEAR HWY 14.

&&

JPC
Local storm report, Sep 22, 1:58 AM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
158 AM CDT THU SEP 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 AM     FLASH FLOOD      WASECA                  44.08N 93.50W
09/22/2016                   WASECA             MN   LAW ENFORCEMENT

            MANY INUNDATED ROADS WITH STALLED VEHICLES
            IN WASECA. ASSISTANCE TO MOTORISTS AND A FEW
            HOMES HAVE BEEN EVACUATED. 8.72" OF RAIN HAS
            FALLEN TONIGHT SO FAR.

&&

SPD
Special weather statement, Sep 22, 2:21 AM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
221 AM CDT THU SEP 22 2016

MNZ075>077-083-221015-
NICOLLET-RICE-BLUE EARTH-LE SUEUR-
221 AM CDT THU SEP 22 2016

...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...

VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...

NICOLLET...RICE...BLUE EARTH...LE SUEUR...

AT 217 AM CDT...VERY HEAVY RAIN WITH LOCALIZED FLOODING WAS
OCCURRING IN MANKATO AND PORTIONS OF LE SUEUR AND RICE COUNTIES. 2
TO 4 INCHES OF RAINFALL HAS OCCURRED IN THESE AREAS AND MINOR
FLOODING HAS BEEN REPORTED.

LOCATIONS IMPACTED INCLUDE...
MANKATO...FARIBAULT...NORTHFIELD...NORTH MANKATO...ST. PETER...
LONSDALE...MONTGOMERY...LE CENTER...EAGLE LAKE...WATERVILLE...
DUNDAS AND MADISON LAKE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 35 BETWEEN MILE MARKERS 57 AND 70.
 U.S. HIGHWAY 14 BETWEEN MILE MARKERS 124 AND 141.
 U.S. HIGHWAY 169 BETWEEN MILE MARKERS 49 AND 67.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4407 9408 4429 9414 4451 9334 4436 9305
      4419 9365 4420 9376 4416 9377
TIME...MOT...LOC 0717Z 180DEG 0KT 4423 9393

FRANKS
Special weather statement, Sep 22, 2:29 AM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
229 AM CDT THU SEP 22 2016

MNZ083-091-092-221030-
MARTIN-FARIBAULT-BLUE EARTH-
229 AM CDT THU SEP 22 2016

...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...

VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...

MARTIN...FARIBAULT...BLUE EARTH...

AT 227 AM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS OVER BLUE EARTH...AMBOY AND WINNEBAGO.

LOCATIONS IMPACTED INCLUDE...
BLUE EARTH...LAKE CRYSTAL...WINNEBAGO...ELMORE...GOOD THUNDER...
AMBOY...BRICELYN...VERNON CENTER...FROST...GARDEN CITY...
JUDSON AND GRANADA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 90 BETWEEN MILE MARKERS 108 AND 128.
 U.S. HIGHWAY 169 BETWEEN MILE MARKERS 1 AND 48.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4426 9437 4417 9411 4403 9405 4374 9407
      4350 9367 4350 9434
TIME...MOT...LOC 0727Z 240DEG 0KT 4378 9422

FRANKS

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 7:00 PM CDTSevere Thunderstorm WarningMPXHennepin, Wright30 min
Sep 21, 8:10 PM CDTSevere Thunderstorm WarningMPXHennepin, Ramsey50 min
Sep 21, 8:24 PM CDTFlash Flood WarningMPXHennepin, Ramsey3 hr
Sep 21, 10:07 PM CDTFlash Flood WarningMPXBlue Earth, Goodhue, Rice, Steele, Waseca7 hr
Sep 21, 11:11 PM CDTFlash Flood Warning EmergencyMPXAnoka, Hennepin5 hr
Sep 21, 11:21 PM CDTSevere Thunderstorm WarningMPXFreeborn39 min
Sep 22, 12:23 AM CDTFlash Flood WarningMPXBlue Earth, Faribault, Freeborn, Steele, Waseca4 hr
Sep 22, 2:21 AM CDTSpecial Weather StatementMPXLe Sueur, Rice3 hr
Sep 22, 2:29 AM CDTSpecial Weather StatementMPXBlue Earth3 hr
Sep 22, 3:59 AM CDTFlash Flood WatchMPXBlue Earth, Brown, Dakota, Faribault, Freeborn, Goodhue and 9 more7 hr
Sep 22, 4:48 AM CDTAreal Flood WarningMPXBlue Earth, Faribault, Freeborn, Steele, Waseca24 hr
Sep 22, 4:57 AM CDTRiver Flood WarningMPXGoodhue70 hr
Sep 22, 6:51 AM CDTSpecial Weather StatementMPXWatonwan3 hr
Sep 22, 10:57 AM CDTRiver Flood WarningMPXGoodhue43 hr

Nearby

Areal Flood Warnings in Minnesota, 2016Every areal flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.